Alert archive / South Dakota / Wind Advisories in 2014

Wind Advisory 17, NWS Aberdeen, SD

April 18, 201422 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Apr 18, 2014, 3:56 AM CDT for 22 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Apr 18, 2014, 12:00 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2014, 3:56 AM CDT (08:56 UTC)
In effect from
Apr 18, 2014, 12:00 PM CDT
Expired
Apr 19, 2014, 7:00 AM CDT
In force
19 hr
Issued by
NWS Aberdeen, SD
All 24 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 43 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1891 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WWUS73 KABR 180856
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
356 AM CDT FRI APR 18 2014

...EXPECT STRONG SOUTHEASTERLY WINDS THIS AFTERNOON...

SDZ005>008-010-011-017>022-036-037-051-182100-
/O.NEW.KABR.WI.Y.0017.140418T1700Z-140419T0100Z/
MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...
SISSETON...IPSWICH...WEBSTER...FAULKTON...REDFIELD...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...HIGHMORE...MILLER...
FORT THOMPSON
356 AM CDT FRI APR 18 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. 

* TIMING...WINDS WILL INCREASE BY LATE MORNING AND CONTINUE
  THROUGH THIS EVENING.

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
425 
WWUS73 KABR 182012 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
312 PM CDT FRI APR 18 2014

...EXPECT GUSTY SOUTHEASTERLY WINDS INTO THIS EVENING...

MNZ039-046-SDZ023-190100-
/O.EXA.KABR.WI.Y.0017.000000T0000Z-140419T0100Z/
TRAVERSE-BIG STONE-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...CLEAR LAKE
312 PM CDT FRI APR 18 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...GUSTY WINDS WILL CONTINUE INTO THIS EVENING.

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005>008-010-011-017>022-036-037-051-190100-
/O.CON.KABR.WI.Y.0017.000000T0000Z-140419T0100Z/
MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...
SISSETON...IPSWICH...WEBSTER...FAULKTON...REDFIELD...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...HIGHMORE...MILLER...
FORT THOMPSON
312 PM CDT FRI APR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...GUSTY WIND ACROSS EASTERN SD AND WEST CENTRAL MN WILL
  BEGIN TO DIMINISH FROM WEST TO EAST THIS EVENING.

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
443 
WWUS73 KABR 182251
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
551 PM CDT FRI APR 18 2014

...EXPECT GUSTY SOUTHEASTERLY WINDS OVERNIGHT...

SDZ004-009-016-034-035-048-190600-
/O.EXB.KABR.WI.Y.0017.000000T0000Z-140419T0600Z/
CAMPBELL-WALWORTH-POTTER-SULLY-HUGHES-LYMAN-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG...
ONIDA...PIERRE...PRESHO
551 PM CDT FRI APR 18 2014

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT SATURDAY. 

* TIMING...STRONG GUSTY WINDS WILL CONTINUE INTO THIS EVENING.

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH WILL CONTINUE UNTIL LATE THIS EVENING WHEN A COLD FRONT WILL
  MOVE THROUGH AND SWITCH WINDS AROUND TO THE NORTHWEST.

* ADDITIONAL HAZARDS...RELATIVE HUMIDITY VALUES WILL CONTINUE TO
  HANG PRECARIOUSLY CLOSE TO 20 TO 30 PERCENT FOR A FEW MORE
  HOURS...KEEPING VERY HIGH IF NOT HIGHER...FIRE DANGER GOING INTO
  THIS EVENING. REFRAIN FROM PERFORMING ANY OUTSIDE BURNING
  ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-010-017-036-037-051-190600-
/O.EXT.KABR.WI.Y.0017.000000T0000Z-140419T0600Z/
MCPHERSON-EDMUNDS-FAULK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...
HIGHMORE...MILLER...FORT THOMPSON
551 PM CDT FRI APR 18 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY...

* TIMING...STRONG GUSTY WINDS WILL CONTINUE THROUGH MIDNIGHT.

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH WILL CONTINUE UNTIL LATE THIS EVENING WHEN A COLD FRONT WILL
  MOVE THROUGH AND SWITCH WINDS AROUND TO THE NORTHWEST.

* ADDITIONAL HAZARDS...RELATIVE HUMIDITY VALUES WILL CONTINUE TO
  HANG PRECARIOUSLY CLOSE TO 20 TO 30 PERCENT FOR A FEW MORE
  HOURS...KEEPING VERY HIGH IF NOT HIGHER...FIRE DANGER GOING INTO
  THIS EVENING. REFRAIN FROM PERFORMING ANY OUTSIDE BURNING
  ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006-007-011-018-019-190900-
/O.EXT.KABR.WI.Y.0017.000000T0000Z-140419T0900Z/
BROWN-MARSHALL-DAY-SPINK-CLARK-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER...
REDFIELD...CLARK
551 PM CDT FRI APR 18 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY...

* TIMING...STRONG GUSTY WINDS WILL CONTINUE INTO THE OVERNIGHT.

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50
  MPH WILL CONTINUE INTO THE OVERNIGHT UNTIL A COLD FRONT MOVES
  THROUGH AND SWITCHES WINDS AROUND TO THE NORTHWEST.

* ADDITIONAL HAZARDS...RELATIVE HUMIDITY VALUES WILL CONTINUE TO
  HANG PRECARIOUSLY CLOSE TO 25 TO 35 PERCENT FOR A FEW MORE
  HOURS...KEEPING VERY HIGH IF NOT HIGHER...FIRE DANGER GOING INTO
  THIS EVENING. REFRAIN FROM PERFORMING ANY OUTSIDE BURNING
  ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ008-020>023-191100-
/O.EXT.KABR.WI.Y.0017.000000T0000Z-140419T1200Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
551 PM CDT FRI APR 18 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SATURDAY...

* TIMING...STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH LATE
  TONIGHT. 

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50
  MPH WILL CONTINUE THROUGH LATE TONIGHT WHEN A COLD FRONT WILL MOVE
  THROUGH AND SWITCH WINDS AROUND TO THE NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DORN
165 
WWUS73 KABR 190554
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1254 AM CDT SAT APR 19 2014

...EXPECT GUSTY SOUTHEASTERLY WINDS OVERNIGHT...

SDZ004-005-009-010-016-017-034>037-048-051-190700-
/O.CAN.KABR.WI.Y.0017.000000T0000Z-140419T0600Z/
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-SULLY-HUGHES-
HYDE-HAND-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH...
GETTYSBURG...FAULKTON...ONIDA...PIERRE...HIGHMORE...MILLER...
PRESHO...FORT THOMPSON
1254 AM CDT SAT APR 19 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL SHIFT TO A NORTHWESTERLY DIRECTION BEHIND THE PASSAGE
OF A COLD FRONT. SUSTAINED WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
WILL BE POSSIBLE FOR A FEW HOURS BEHIND THE COLD FRONT.

$$

SDZ006-018-190700-
/O.CAN.KABR.WI.Y.0017.000000T0000Z-140419T0900Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
1254 AM CDT SAT APR 19 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

SOUTHEASTERLY WINDS OF 20 TO 30 MPH WILL SHIFT TO A NORTHWESTERLY 
DIRECTION BEHIND THE PASSAGE OF A COLD FRONT. SUSTAINED WINDS OF
20 TO 30 MPH WITH HIGHER GUSTS WILL BE POSSIBLE FOR A FEW HOURS
BEHIND THE COLD FRONT.

$$

SDZ007-011-019-190900-
/O.CON.KABR.WI.Y.0017.000000T0000Z-140419T0900Z/
MARSHALL-DAY-CLARK-
INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK
1254 AM CDT SAT APR 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

* TIMING...STRONG GUSTY WINDS WILL CONTINUE THROUGH THE EARLY
  MORNING HOURS.

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH AND SWITCHES
  WINDS AROUND TO THE NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ008-020>023-191200-
/O.CON.KABR.WI.Y.0017.000000T0000Z-140419T1200Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1254 AM CDT SAT APR 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* TIMING...STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE
  MORNING HOURS.

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH AND SWITCHES
  WINDS AROUND TO THE NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
713 
WWUS73 KABR 190854
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
354 AM CDT SAT APR 19 2014

...GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH THE EARLY MORNING
HOURS...

SDZ007-011-019-191000-
/O.CAN.KABR.WI.Y.0017.000000T0000Z-140419T0900Z/
MARSHALL-DAY-CLARK-
INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK
354 AM CDT SAT APR 19 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY.

$$

MNZ039-046-SDZ008-020>023-191200-
/O.CON.KABR.WI.Y.0017.000000T0000Z-140419T1200Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
354 AM CDT SAT APR 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH THE EARLY MORNING
  HOURS.

* WINDS...SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
  WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH AND SWITCHES
  WINDS AROUND TO THE NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
532 
WWUS73 KABR 191202
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
702 AM CDT SAT APR 19 2014

MNZ039-046-SDZ008-020>023-191315-
/O.EXP.KABR.WI.Y.0017.000000T0000Z-140419T1200Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
702 AM CDT SAT APR 19 2014

...WIND ADVISORY HAS EXPIRED...

A FRONT WILL CONTINUE TO PROGRESS EAST OVER THE REGION THIS
MORNING...GRADUALLY SHIFTING THE WIND TO NORTHWEST. OTHER THAN
SOME GUSTINESS IMMEDIATELY BEHIND THE FRONT...WINDS ARE NOW
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.  

$$
TDK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 18, 12:58 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 18, 12:58 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1258 AM CDT FRI APR 18 2014

.UPDATE...
SEE BELOW FOR AN UPDATED AVIATION FORECAST DISCUSSION.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

AN APPROACHING LOW PRESSURE SYSTEM FROM THE WEST WILL BRING WAA
INTO THE CWA TONIGHT. A 20 TO 35 KNOT LLJ IS EXPECTED TO DEVELOP
AFTER 6Z FRIDAY ACROSS THE WESTERN AND CENTRAL CWA AND PUSH EAST
BY MORNING. A FEW MODELS ARE CONTINUING TO SHOW SMALL AREAS OF QPF
ASSOCIATED WITH THIS JET. EXPANDED THE AREAL COVERAGE A BIT FOR
COORDINATION BUT KEPT POPS AT SLIGHT CHANCE LEVELS DUE TO THE
LIMITED MOISTURE AVAILABILITY NEAR THE SURFACE.

WAA WILL CONTINUE THROUGH THE DAY ON FRIDAY WITH TEMPS WARMING
TO NEAR OR EVEN ABOVE CLIMO IN THE SOUTHWEST CWA. SOUTHEASTERLY
WIND DIRECTION NEAR THE SFC WILL LIMIT THE WARMING SLIGHTLY BUT
WINDS WILL BE BREEZY ENOUGH TO MIX EFFICIENTLY. HIGHS WILL CLIMB
INTO THE 50S IN THE EAST AND TO NEAR 80 IN THE SOUTHWEST CWA. AS
THE WEAK COLD FRONT/TROUGH MOVES THROUGH FRIDAY NIGHT/EARLY
SATURDAY MORNING SOME LIGHT RAIN WILL BE POSSIBLE. COULD SEE
TRIMMING BACK POPS IN THE SOUTHWEST CWA EVEN MORE BASED ON 12Z
MODEL GUIDANCE AND LACK OF LOW LEVEL MOISTURE BUT THE NORTHERN AND
EASTERN COUNTIES WILL LIKELY SEE SOME PRECIP.

THE FRONT WILL HAVE NO REAL IMPACT ON DAYTIME HIGHS SATURDAY WITH
HIGHS STILL EXPECTED TO CLIMB TO NEAR CLIMO...IN THE 60S CWA
WIDE.

.LONG TERM...SUNDAY THROUGH THURSDAY

THE PERIOD OPENS WITH NEAR ZONAL FLOW ALOFT. THE REGION LOOKS LIKE
IT WILL BE SPLIT BY SHORTWAVE ENERGY...WITH ONE WAVE TO THE NORTH
AND ANOTHER MOVING UP FROM THE SOUTHWEST. THERE IS THE POTENTIAL
FOR THE SOUTHERN WAVE TO BRING PRECIP TO OUR FAR SOUTHEAST
CWA...BUT LEFT ANY MENTION OUT OF THE FORECAST FOR NOW. THE DRY
FORECAST CONTINUES THROUGH TUESDAY...AS THE NORTHERN PLAINS WILL
BE UNDER RISING 500 MB HEIGHTS. LIKEWISE TEMPERATURES WILL REMAIN
ABOVE NORMAL THROUGH MID WEEK. MEANWHILE...A WEST COAST 500 MB
TROUGH CLOSES OFF AND MOVES EASTWARD TOWARD THE ROCKIES. AT THIS
TIME...THE ECMWF IS SIGNIFICANTLY FURTHER NORTH AS COMPARED TO THE
GFS. EITHER WAY MODELS SHOW THE AVAILABILITY OF GULF MOISTURE TO
BE PULLED INTO THE SYSTEM...AND DEWPOINTS ARE CURRENTLY FORECAST
TO RISE INTO THE 50S BY WEDNESDAY. THE MOISTURE COMBINED WITH
PLENTY OF UPPER LEVEL FORCING AND A SURFACE WARM FRONT TRACKING
NORTHWARD COULD BE THE AREAS FIRST SHOT AT SEVERE STORMS. A LOT OF
DETAILS ARE STILL NOT CLEAR HOWEVER. PRECIPITATION CHANCES
CONTINUE THROUGH THURSDAY AS THE UPPER LEVEL ENERGY SPINS OVER THE
NORTHERN PLAINS.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS ARE EXPECTED DURING THE NEXT 24 HOURS...ALONG WITH
INCREASING SOUTHERLY BREEZES LATE TONIGHT THROUGH THE DAY ON
FRIDAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.

&&

UPDATE...DORN
SHORT TERM...WISE
LONG TERM...SERR
AVIATION...TDK

WEATHER.GOV/ABERDEEN

Nearby

Wind Advisories in South Dakota, 2014Wind Advisories in Minnesota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.